Briviact and dislocated shoulder - Epilepsy Action

Epilepsy Action
1,707 members548 posts

Briviact and dislocated shoulder

Hello, does anyone have experience with Briviact? My son was on Keppra, vimpat and Onfi and still having seizures and they recently took him off of keppra and onto Fycompa and he had more seizures that before and now we are going to start Briviact. Does anyone have any experience they would like to share? All is appreciated.

Also, my son repeated dislocated his shoulder which first occurred due to a seizure and dislocated from stretching and seizures now. He had his 6th dislocation today and it is so painful but there isn’t a surgery option due to these seizures. Any sharing is greatly appreciated.

4 Replies
oldestnewest

Having seizures weekly to monthly. There was no pattern...on 50mg morning and night and now having them almost every 2 months. Neuro wants me to take full dose but I don't want to just yet as who knows in 6 months time it ight stop being effective.

Hope that helps. In terms of side effects I don't think I have that many I do get night sweats and often have to get up and change which is a nuisance as I suffer from sleep seizures.

Reply

Been on briviact 100mg X2 day with 125mg lamtrogine now for over a year has controlled grand mal seizures successfully. still have focal impaired seizures looking at changing lamtrogine to try and reduce focal seizures. Really hope that the med change helps your son.

Reply

Thank you for your reply. My son has been on many meds and usually 3 at a time. Currently onfi, vimpat, and Fycompa will be replaced Briviact. Have you been on several meds or did the combo you are on now do the trick?? I feel like we are at the point that we are throwing meds at him and do not feel real optimistic.

Reply

I have been on Briviact since April 2018, no seizures, but have had pancreatitis which I presume is some sort of reaction, I am gaining weight and unusually gaining memory? Until October 2017 was on Fycompa and Lamictal, then Vimpat and Lamictal, about ten days just on Lamictal, then on Vimpat, then Vimpat 400mg and Briviact 50mg, which have proved very successful, apart from kidney, liver and pancreas trouble! I believe a small payment to pay for? There is always side effects from epilepsy medications, every patient is different. I have had Juvenile Myoclonic Epilepsy for 49 years, currently this mixture is easily the best after 30 months use. From Christmas 2016 to October 2017 I was on the worst mixture of Fycompa and Lamictal of my life, 2/3 of that time I was in bed, smashed my rib cage, two attempted suicides, even saying that word 'Fycompa' I physically get a cold chill up my spine! I broke my right shoulder after a seizure, [the day of Prince William's marriage] I was x-rayed & shooed out of a&e, SIX days later, they called back, "you do have a broken shoulder, could you come back to a&e?"! My shoulder pops out, regularly now, sometimes right out of the socket, I cannot lift heavy weights, I am 63 years of age, sometimes that shoulder can really hurt especially in damp weather, if it 'pops' out I can 'reset' it, I certainly NEVER take it down to that particular a&e!! [Actually it is hurting now, raining outside!] Ironically my local GP has the same problem with his shoulder, great guy! If you can find some sort of strapping, [unlikely 'frozen shoulder'] I use cremes, ointments, temporary of course? As you say "any sharing is greatly appreciated?" My GP and myself awaiting on that?all the best Shaun

Reply

You may also like...